Re: [FH] FYI: L-Carnitine
- Faye wrote...I researched L-Carnitine and seizures is a side effect!
This is the first time I've ever heard that l-carnitine can cause seizures in cats. Can you tell us ...or give us the links...where you found such research with regard to cats? It's important for the group to have such info documented for future reference.
From: elegantzebra <elegantzebra@...>
To: feline-heart <email@example.com>
Sent: Sat, Mar 31, 2012 9:20 am
Subject: [FH] FYI: L-Carnitine
I'm just posting this for your information. If your heart kitty is having seizures and you are giving L-Carnitine - which is in Cardio-Strength, this is for you.
My heart kitty was having seizures for several months and put on Phenobarbital, got constipated and was giving Mira-Lax. He got really sick last week, throw-up, not eating, etc.
Since I was force feeding liquid chicken I wasn't putting the Cardio-Strength in. He is much, much better now. No seizures, no phenobarb, no mira-lax. He is eating, walking much better, has almost all his balance back, is pooping (only using slippery elm).
I researched L-Carnitine and seizures is a side effect! Mira-lax is not supposed to be given to patients with kidney or heart problems. So my theory is that the L-Carnitine was causing the seizures, and the mira-lax was maxing him sick, throwing-up and not eating.
Could have saved him several months of suffering!! So I'm posting this to hopefully save any other poor kitty from the same thing.
[Non-text portions of this message have been removed]